Alert archive / South Carolina / Small Craft Advisories in 2016
Small Craft Advisory 35, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jul 5, 2016, 12:42 AM EDT. It took effect at Jul 5, 2016, 2:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2016, 12:42 AM EDT (04:42 UTC)
- In effect from
- Jul 5, 2016, 2:00 AM EDT
- Expired
- Jul 5, 2016, 5:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
704 WHUS72 KCHS 050442 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1242 AM EDT TUE JUL 5 2016 AMZ350-050900- /O.CAN.KCHS.SC.Y.0034.000000T0000Z-160705T0900Z/ /O.NEW.KCHS.SC.Y.0035.160705T0600Z-160705T0900Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1242 AM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-354-374-050545- /O.CAN.KCHS.SC.Y.0034.000000T0000Z-160705T0600Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1242 AM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
2 follow-up statements
184 WHUS72 KCHS 050717 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 317 AM EDT TUE JUL 5 2016 AMZ350-050900- /O.CON.KCHS.SC.Y.0035.000000T0000Z-160705T0900Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 317 AM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
832 WHUS72 KCHS 050835 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 435 AM EDT TUE JUL 5 2016 AMZ350-050945- /O.EXP.KCHS.SC.Y.0035.000000T0000Z-160705T0900Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 435 AM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... ANOTHER SMALL CRAFT ADVISORY WILL BE ISSUED THIS MORNING FOR LATER THIS AFTERNOON INTO THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 9:47 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 4, 9:47 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
947 PM EDT MON JUL 4 2016
.SYNOPSIS...
Atlantic high pressure will prevail through the week while a low
pressure trough persists inland. A weak cold front should approach
the area early next week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Deep ridging throughout the vertical will limit meso-scale
convergence and with increasing CINH within the nocturnal
environment our risk for convection has just about ended. We'll
hold onto 20 PoP for McIntosh and coastal Liberty early, before
they end before midnight. Any redevelopment across the coastal
waters late tonight will stay off the coast.
Cirriform debris clouds will continue to diminish in areal
coverage and will lead to skies becoming mostly clear for the vast
majority of the night. However, some stratus is forecast to
develop closer to daybreak, but there is too much mixing to
prevent any significant fog concerns.
A geostrophic flow of 15 kt or greater and dew points in the mid
and upper 70s won't allow for temps to drop much more through the
night. In fact we'll be close to record high minimums for July 4th
and 5th. (See CLIMATE section below).
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
No significant changes to the short term with this package. Models
are in good agreement showing an Atlantic ridge of high pressure
centered off the Southeast coast and a trough of low pressure over
the Midlands, stretching northward. Weak shortwaves are expected tor
cross just north of the region each day, generating showers and
thunderstorms each afternoon. Low level instability appears to trend
upward Tuesday and Wednesday, so we bumped up POPs a bit.
Increasing low/mid lvl wind fields could also support slightly more
organized convection than previous days, but the overall threat of
severe weather will be fairly low. With PWATS near 2"
showers/thunderstorms will be capable of producing brief heavy
rainfall.
Temperatures will remain a few degrees above normal each day,
trending upwards as we head into Thursday. This is because the low-
lvl flow veers from west-southwest Tuesday to west-northwest by
Thursday. Afternoon highs should peak in the mid 90s away from the
coast through Wednesday, then the upper 90s on Thursday. These
temperatures along with surface dewpoints in the low/mid 70s will
support heat index values between 105-109 degrees during the
afternoon hours through Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A dampened mid-lvl shortwave will shift offshore by the weekend,
giving way to deep-layered ridging over the southeastern United
States. The strengthening ridge along with a downsloping wind
component will help limit overall precip chances through much of the
weekend. Greater chances of precip could then arrive early next week
as a weak cold front approaches the area from the north.
The main issue this weekend will focus on hot and humid conditions
each afternoon. As the Atlantic ridge builds over the area, temps
will trend warmer within a west-northwest flow regime. The setup
will likely result in temps peaking in the mid/upper 90s away from
the coast each day. Some locations could even hit the 100 degree
mark well inland over the weekend. The main question will be how
much sfc dewpts mix out during afternoon hours given the westerly
downsloping wind component. At this time, sfc dewpts should remain
around 70 degrees where temps are warmest inland. These temps/dewpts
support heat index values between 103-108 degrees Friday through
Monday. Should temps trend warmer or moisture levels remain higher
than anticipated, Heat Advisories could be needed late week.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Mainly VFR. Low probabilities of brief flight restrictions in
stratus around 10-14z and again in shra/tsra around 18-23z Tuesday.
Extended Aviation Outlook: Brief periods of flight restrictions are
possible with afternoon/evening thunderstorms through Thursday.
Otherwise, VFR will prevail.
&&
.MARINE...
Tonight...Although convection earlier did interrupt the S/SW
synoptic flow, it has returned around the Bermuda-Azores high just
south of the local waters. Winds will be elevated considering it's
mid-summer and with a fairly tight gradient to persist and a 20-30
kt low level jet, we'll actually experience Small Craft Advisories
on all but Charleston Harbor. Even there winds will still peak at
15-20 kt.
Tuesday...The interaction between Atlantic high pressure and an
inland trough will increase the pressure gradient across the coastal
waters. Sustained southwest winds of 15-20 kt are expected across
the waters. Gusts up to 25 kt are possible in the afternoon and
evening, mainly beyond 10 nm in AMZ350, which is where the pressure
gradient should be the strongest. Since the current forecast is only
showing gusts for a small portion of this zone and for a short
period of time, we're opting to hold off on issuing a Small Craft
Advisory. But one could eventually be needed, especially if the
winds increase in the upcoming forecasts. Seas will build in
response to the increased winds, peaking between 3-4 ft across most
of the waters. Though, a few 5 footers are expected across the
extreme northeastern portion of AMZ350 and in AMZ374 beyond 40 nm,
where fetch and duration will be more conducive to wave generation.
Wednesday through Saturday: Winds will ease on Wednesday as the
pressure gradient decreases, generally prevailing from the south or
southwest at 10-15 kt through the end of the period. Small increases
are expected each afternoon/evening with the development of the sea
breeze. Seas will range between 2-4 ft with the highest waves across
AMZ374.
&&
.CLIMATE...
Record High Minimum Temperatures for July 4...
KCHS...78 set in 1993.
KCXM...83 set in 1998.
KSAV...79 set in 1931.
Record High Minimum Temperatures for July 5...
KCHS...78 set in 2012.
KCXM...81 set in 1993 and previous.
KSAV...78 set in 1980 and previous.
&&
.EQUIPMENT...
The Beaufort NOAA Weather Radio All Hazards transmitter is back in
full operation.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for AMZ352-354-374.
Small Craft Advisory until 5 AM EDT Tuesday for AMZ350.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 4, 9:31 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 931 PM EDT MON JUL 4 2016 GAZ117-119-139-141-SCZ048>051-060145- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 931 PM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-060145- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 931 PM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 6:47 PM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT MON JUL 4 2016
SCZ044-045-050-052-042330-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-CHARLESTON SC-
647 PM EDT MON JUL 4 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
DORCHESTER AND BERKELEY COUNTIES UNTIL 730 PM EDT...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MIDDLETON PLACE
TO NEAR JOHNS ISLAND...AND MOVING EAST AT 40 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MIDDLETON PLACE AND DOWNTOWN CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3274 7983 3273 7985 3267 7986 3265 8006
3304 8022 3315 7982 3283 7966
TIME...MOT...LOC 2247Z 261DEG 33KT 3291 8021 3271 8010Local storm report, Jul 4, 8:01 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM WATER SPOUT 4 ENE WASSAW ISLAND 31.92N 80.92W
07/04/2016 AMZ354 GA SOCIAL MEDIA
REPORT RELAYED BY SAVANNAH TELEVISION STATION.
&&
EVENT NUMBER CHS1600506
33Local storm report, Jul 4, 9:29 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM WATER SPOUT 2 WSW MONTGOMERY 31.94N 81.15W
07/04/2016 CHATHAM GA PUBLIC
NUMEROUS REPORTS AND PICTURES INDICATE THAT A
WATERSPOUT OCCURRED ALONG THE LITTLE OGEECHEE RIVER
SOUTH OF COFFEE BLUFF MARINA.
&&
EVENT NUMBER CHS1600507
CBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:13 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 15 hr |
| Jul 5, 5:33 AM EDT | Small Craft Advisory | CHS | 16 hr | |
| Jul 5, 5:35 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 55 min |
| Jul 5, 6:18 PM EDT | Special Weather Statement | CHS | Hampton | 42 min |
| Jul 5, 6:46 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 59 min |
| Jul 5, 7:06 PM EDT | Special Weather Statement | CHS | Colleton | 39 min |
| Jul 5, 7:37 PM EDT | Special Weather Statement | CHS | Beaufort, Berkeley, Charleston | 38 min |
| Jul 5, 7:46 PM EDT | Special Marine Warning | CHS | 59 min | |
| Jul 5, 5:17 PM EDT | Special Weather Statement | CHS | Jenkins | 28 min |
Nearby
Small Craft Advisories in South Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.